Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 475, NWS Louisville, KY

July 27, 2012Orange County, Washington County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jul 27, 2012, 7:07 PM EDT for Orange County, Washington County, Indiana. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 7:07 PM EDT (23:07 UTC)
Expired
Jul 27, 2012, 7:40 PM EDT
In force
33 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Orange County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 88 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 7:10 PM EDTHAIL 0.71 Nw Orleans, INSPOTTER CALLED IN DIME SIZE HAIL
Jul 27, 7:22 PM EDTTSTM WND DMGCampbellsburg, INDISPATCH REPORTS A FEW TREES DOWN NEAR CAMPBELLSBURG

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 2:43 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
863 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WUUS53 KLMK 272307
SVRLMK
INC117-175-272340-
/O.NEW.KLMK.SV.W.0475.120727T2307Z-120727T2340Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
707 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHWESTERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 740 PM EDT

* AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ORLEANS...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  LEIPSIC AND SYRIA...
  BROMER AND PUMPKIN CENTER...
  SALTILLO AND CLAYSVILLE...
  CAMPBELLSBURG AND MOUNT CARMEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3877 8613 3878 8610 3875 8600 3853 8618
      3860 8661 3869 8659 3869 8632 3873 8631
      3874 8630 3876 8629 3878 8626 3877 8624
      3878 8619
TIME...MOT...LOC 2308Z 280DEG 28KT 3867 8646
WIND...HAIL 60MPH 1.00IN

$$

LG
3 follow-up statements
392 
WWUS53 KLMK 272316
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
716 PM EDT FRI JUL 27 2012

INC117-175-272340-
/O.CON.KLMK.SV.W.0475.000000T0000Z-120727T2340Z/
WASHINGTON IN-ORANGE IN-
716 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 740 PM EDT
FOR NORTHERN ORANGE AND NORTHWESTERN WASHINGTON COUNTIES...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEIPSIC...MOVING EAST 
AT 30 MPH. DIME SIZE HAIL HAS BEEN REPORTED FROM A TRAINED WEATHER 
SPOTTER WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  SALTILLO AND CLAYSVILLE...
  CAMPBELLSBURG AND LIVONIA...
  SMEDLEY AND HITCHCOCK...
  HIGHLAND AND KOSSUTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3877 8613 3878 8610 3875 8600 3853 8618
      3860 8661 3869 8659 3869 8632 3873 8631
      3874 8630 3876 8629 3878 8626 3877 8624
      3878 8619
TIME...MOT...LOC 2316Z 280DEG 28KT 3866 8638
WIND...HAIL 60MPH 0.75IN

$$

LG
240 
WWUS53 KLMK 272330
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
730 PM EDT FRI JUL 27 2012

INC117-175-272340-
/O.CON.KLMK.SV.W.0475.000000T0000Z-120727T2340Z/
WASHINGTON IN-ORANGE IN-
730 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 740 PM EDT
FOR NORTHEASTERN ORANGE AND NORTHWESTERN WASHINGTON COUNTIES...

AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CAMPBELLSBURG...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  HIGHLAND AND KOSSUTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3877 8613 3878 8610 3875 8600 3853 8618
      3857 8642 3869 8638 3869 8632 3873 8631
      3874 8630 3876 8629 3878 8626 3877 8624
      3878 8619
TIME...MOT...LOC 2331Z 280DEG 28KT 3864 8623
WIND...HAIL 60MPH 1.00IN

$$

LG
682 
WWUS53 KLMK 272340
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
740 PM EDT FRI JUL 27 2012

INC117-175-272351-
/O.EXP.KLMK.SV.W.0475.000000T0000Z-120727T2340Z/
WASHINGTON IN-ORANGE IN-
740 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORANGE AND
NORTHWESTERN WASHINGTON COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3877 8613 3878 8610 3875 8600 3853 8618
      3857 8642 3869 8638 3869 8632 3873 8631
      3874 8630 3876 8629 3878 8626 3877 8624
      3878 8619
TIME...MOT...LOC 2330Z 280DEG 28KT 3864 8624

$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:06 PM EDT, 1 minute earlier.

Area forecast discussion, Jul 27, 7:06 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
706 PM EDT FRI JUL 27 2012

.Mesoscale Discussion...
Issued at 706 PM EDT Fri Jul 27 2012

Storms north of the Ohio River have shown a weakening trend as they
have been approaching and crossing the river, which is in line with
mesoscale model data.  Nevertheless, have gone ahead and raised
PoPs significantly in area where storms are currently occurring or
are imminent, with PoPs tapering off quickly as one moves south.
Isolated severe wind gusts and hail will be possible for another
hour or two but otherwise the threat should continue to diminish.

Issued at 545 PM EDT Fri Jul 27 2012

Convection is holding off for most of the region, as the show is
being stolen by the north. Those storms are organizing into a nice
line, with strong winds in an outflow boundary out ahead of the
line. Had a report of an estimated 60 mph wind well out ahead of the
storms in north Scott county. Have upped pops in the area of these
storms and extrapolated out in time an east southeast movement
through mid evening. May get some more storms across my southwest
forecast area, but not as certain these will get here in time to be
severe.

May have to expand the watch into the northeast counties, in the
Bluegrass over the next hour or so and possibly deeper into points
east of Louisville.

&&

.Short Term (Tonight through Saturday Night)...
Issued at 250 PM EDT Fri Jul 27 2012

Upper trough has been moving steadily east southeast today, with a
rough axis this hour from near KLOT to near KSTL. Storms have formed
out ahead of this trough across central Indiana, also out ahead of a
sharp dewpoint gradient along a cool front. Cumulus field over our
region is limited to roughly along and east of I-65. Still given
convergence along that sharp front moving into the region later this
afternoon, expect isolated to scattered storms developing and
pushing eastward. Limiting factor today compared to yesterday is the
amount of precipitable water available. Freezing level and wet bulb
zeroes are lower than at this time yesterday, so combining this
information with drier air in the column should allow for larger
hail to form today in addition to damaging winds. SPC mesonanalysis
page indicates highest K indices in the area where the cumulus field
has congested the most, just to our north. Given these threats, have
gone ahead with a severe thunderstorm watch over the north. Should
coverage become more widespread than current thinking, we can expand
this watch farther south.

Coverage should die down with loss of heating this evening. Have
forecast dry after midnight. Rest of the period should be dry as
well, as deeper moisture shifts away from the region in the wake of
that upper trough's passage. Temperatures Saturday and Saturday
night will be close to normal for late July.

.Long Term (Sunday through Friday)...
Issued at 255 PM EDT Fri Jul 27 2012

After a dry mostly sunny Sunday, an active NW flow with multiple
shortwaves will dominate the pattern Mon/Tues with perhaps greater
instability and a stronger shortwave signal forecast for Mon Night
into early Tues.  Looks like this leading wave will be just ahead of
a sfc boundary according to the 12Z GFS/GFS ensembles.  The front is
a little less obvious in the 0Z ECMWF data.  So after an early round
of convection Tues, a consensus in model timing of the front
suggests another round of convection developing late Tues just ahead
of the front.  After the front passes through the area or washes out
Tues night/Wed, at least a couple of shortwaves look to remain in
the flow for Thurs/Fri.  The GFS is a bit more aggressive bringing
down another sfc front for later in the week.  Not real confident in
this front quite yet, but will allow 20-40% POPs in the forecast for
more diurnal based convection and the shortwave possibility which is
more probable at this point.

Temperatures in the long term period look to remain near normal or a
tad above normal.  High temps should top out in the upper 80s and
lower 90s with lows in the upper 60s and lower 70s.

&&

.Aviation (18Z TAF Issuance)...
Issued at 115 PM EDT Fri Jul 27 2012

Atmosphere drier today than yesterday, but a vigorous upper trough
is dropping in from southern Illinois/central Indiana this hour, and
combined with good instability this afternoon should produce
isolated to scattered storms mid afternoon to early evening. Because
coverage is expected to be more scattered than yesterday, have gone
with vicinity wording for now. Will update with tempo groups as
pattern evolves. The stronger storms today will bring high wind
gusts and large hail. While the storms may not go over the TAF
sites, outflow from these storms could briefly change the wind
direction at the terminals. Think coverage should stay north and
east of KBWG.

Dry air filtering in behind the cold front associated with the upper
trough will bring an end to rain chances late this evening and
should provide VFR conditions for the weekend.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Mesoscale........RJS/13
Short Term.......RJS
Long Term........AMS
Aviation.........RJS
Hazardous weather outlook, Jul 27, 3:02 PM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 PM EDT FRI JUL 27 2012

INZ076>079-083-084-090>092-KYZ031>033-282215-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
HARRISON IN-FLOYD IN-CLARK IN-OLDHAM KY-TRIMBLE KY-HENRY KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE...
LA GRANGE...BEDFORD...NEW CASTLE
302 PM EDT FRI JUL 27 2012 /202 PM CDT FRI JUL 27 2012/

...SEVERE THUNDERSTORM WATCH 532 IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS AFTERNOON
AND THE REST OF CENTRAL KENTUCKY LATE THIS AFTERNOON AND INTO THE
EVENING HOURS. A FEW OF THE THUNDERSTORMS COULD BE STRONG TO
SEVERE WITH DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND
INTENSE CLOUD TO GROUND LIGHTNING. THE BEST CHANCE FOR SEVERE
WEATHER WILL BE OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON MONDAY THROUGH
THURSDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES AND SURFACE FRONT CROSS
THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS
LIGHTNING AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR
HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

INZ089-KYZ023>030-034>043-045>049-053>057-061>067-070>078-081-082-
282215-
PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-
HARDIN KY-BULLITT KY-JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG...
BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
302 PM EDT FRI JUL 27 2012 /202 PM CDT FRI JUL 27 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS AFTERNOON
AND THE REST OF CENTRAL KENTUCKY LATE THIS AFTERNOON AND INTO THE
EVENING HOURS. A FEW OF THE THUNDERSTORMS COULD BE STRONG TO
SEVERE WITH DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND
INTENSE CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON MONDAY THROUGH
THURSDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES AND SURFACE FRONT CROSS
THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS
LIGHTNING AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR
HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

RJS/AMS

In the hours before

Local storm report, Jul 27, 6:25 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
625 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     TSTM WND GST     2 WSW NABB              38.61N  85.66W
07/27/2012  E63 MPH          SCOTT              IN   TRAINED SPOTTER

            SPOTTER CALLED IN REPORT OF ESTIMATED 60 TO 65 MPH
            WINDS WITH SHINGLES COMING OFF OF ROOF

&&

EVENT NUMBER LMK1200966

LG
Special weather statement, Jul 27, 6:29 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
629 PM EDT FRI JUL 27 2012

INC019-043-061-175-KYC103-111-185-272300-
WASHINGTON IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY-OLDHAM
KY-HENRY KY-
629 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORM WITH 50 MPH WINDS...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A STRONG GUST FRONT OF STRONG WINDS WELL AHEAD OF THE THUNDERSTORMS
TO THE NORTH AND MOVING SOUTHWARD AT 35 MPH.

STRONG GUSTY WINDS OF AROUND 50 TO 55 MPH...ARE EXPECTED WITH LOW
HANGING GUST FRONT.

* THIS STORM WILL ALSO IMPACT...
  PROSPECT...
  LA GRANGE...
  SELLERSBURG AND SAINT JOSEPH...
  CARWOOD...
  NAVILLETON AND SCOTTSVILLE...
  GREENVILLE AND GALENA...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 8.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
13 AND 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8534 3849 8532 3850 8529 3849 8528
      3851 8527 3851 8521 3835 8527 3836 8528
      3832 8532 3830 8616 3852 8620
TIME...MOT...LOC 2228Z 076DEG 37KT 3842 8570

JDG
Special weather statement, Jul 27, 6:31 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
631 PM EDT FRI JUL 27 2012

INC019-043-061-175-KYC103-111-185-272300-
WASHINGTON IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY-OLDHAM
KY-HENRY KY-
631 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORM WITH 50 MPH WINDS...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF PROSPECT...AND MOVING WEST
AT 45 MPH.

STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  PROSPECT...
  LA GRANGE...
  SELLERSBURG AND SAINT JOSEPH...
  CARWOOD...
  NAVILLETON AND SCOTTSVILLE...
  GREENVILLE AND GALENA...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 8.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
13 AND 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8534 3849 8532 3850 8529 3849 8528
      3851 8527 3851 8521 3835 8527 3836 8528
      3832 8532 3830 8616 3852 8620
TIME...MOT...LOC 2228Z 076DEG 37KT 3842 8570

JDG
Local storm report, Jul 27, 6:32 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
632 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     TSTM WND DMG     NEW WASHINGTON          38.57N  85.55W
07/27/2012                   CLARK              IN   TRAINED SPOTTER

            TREE LIMBS OF ABOUT A FOOT IN DIAMETER DOWN AND A ROOF
            CAME OFF OF A SHED

&&

EVENT NUMBER LMK1200967

LG
Local storm report, Jul 27, 6:53 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
653 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     2 WNW MILTON            38.72N  85.40W
07/27/2012                   TRIMBLE            KY   TRAINED SPOTTER

            TREE REPORTED DOWN ON RACE TRACK ROAD IN THE MILTON
            AREA

&&

EVENT NUMBER LMK1200968

LG
Local storm report, Jul 27, 6:55 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
655 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     5 SSW BROOKSBURG        38.67N  85.28W
07/27/2012                   TRIMBLE            KY   TRAINED SPOTTER

            PARTIAL ROOF RIPPED OFF OF A GARAGE ON CULLS RIDGE ROAD
            NEAR BEDFORD

&&

EVENT NUMBER LMK1200969

LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 9:22 PM EDTSpecial Weather StatementLMKCrawford28 min
Jul 26, 9:51 PM EDTSpecial Weather StatementLMKFloyd29 min
Jul 27, 5:13 PM EDTSpecial Weather StatementLMKJefferson32 min
Jul 27, 5:27 PM EDTSevere Thunderstorm WarningLMKJefferson, Scott28 min
Jul 27, 5:33 PM EDTSevere Thunderstorm WarningLMKScott, Washington32 min
Jul 27, 5:41 PM EDTSevere Thunderstorm WarningLMKClark, Jefferson, Scott29 min
Jul 27, 5:45 PM EDTSevere Thunderstorm WarningLMKClark, Washington30 min
Jul 27, 5:51 PM EDTSevere Thunderstorm WarningLMKJefferson29 min
Jul 27, 5:55 PM EDTSpecial Weather StatementLMKClark30 min
Jul 27, 6:08 PM EDTSpecial Weather StatementLMKClark17 min
Jul 27, 6:19 PM EDTSpecial Weather StatementLMKScott31 min
Jul 27, 6:24 PM EDTSevere Thunderstorm WarningLMKClark, Jefferson, Scott31 min
Jul 27, 6:29 PM EDTSpecial Weather StatementLMKClark, Floyd31 min
Jul 27, 6:31 PM EDTSpecial Weather StatementLMKClark, Floyd29 min
Jul 27, 6:38 PM EDTSevere Thunderstorm WarningLMKClark27 min
Jul 27, 7:11 PM EDTSevere Thunderstorm WarningLMKClark29 min
Jul 27, 7:42 PM EDTSevere Thunderstorm WarningLMKWashington22 min
Jul 27, 7:47 PM EDTSpecial Weather StatementLMKDubois28 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.